Dense Fog, Alexander
- When
- June 21, 1:00 AM CST to 7:00 AM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Widespread dense fog occurred as a result of clear skies and light winds. Visibility dropped to one quarter mile or less over most of southern Illinois.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog occurred as a result of clear skies and light winds. Visibility dropped to one quarter mile or less over most of southern Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 2:00 PM CST, 11 hours earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PADUCAH KY 300 PM CDT FRI JUN 20 2008 .DISCUSSION... MAIN CONCERN THIS FORECAST PACKAGE IS CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY...THEN AGAIN STARTING TUESDAY NIGHT. MID-LEVEL WAVE RESPONSIBLE FOR THE WIDESPREAD SHOWER AND ISOLATED THUNDERSTORM ACTIVITY TODAY CONTINUES TO PUSH EAST OF THE REGION THIS AFTERNOON. IN ITS WAKE...THE ATMOSPHERE HAS DESTABILIZED ENOUGH TO POP ADDITIONAL ISOLATED CONVECTION OVER SOUTHERN MISSOURI. TONIGHT...THE BEST CHANCE OF LINGERING ACTIVITY WILL BE FOCUSED OVER THE PENNYRILE REGION OF WESTERN KENTUCKY...TAPERING TO SLIGHT CHANCES FARTHER WEST AND NORTH. AS WAS DEMONSTRATED LAST NIGHT AND TODAY...THE ABILITY TO PINPOINT THE INDIVIDUAL PEAKS IN PRECIPITATION CHANCES WELL IN ADVANCE WILL BE DIFFICULT OVER THE NEXT WEEK. IN THE NEAR TERM...THE UPPER-LEVEL PATTERN WILL AMPLIFY OVER THE WEEKEND AS THE NEXT IN A SERIES OF SHORTWAVE TROUGHS DIVES SOUTHWARD INTO THE OHIO VALLEY ON SUNDAY. SO AFTER A SLIGHT CHANCE OF MAINLY DIURNAL CONVECTION SATURDAY...WE BUMPED UP PRECIPITATION CHANCES TO AS HIGH AS 40 PERCENT ON SUNDAY FROM MOUNT VERNON ILLINOIS TO OWENSBORO KENTUCKY...WITH LOWER CHANCES FARTHER SOUTH AND WEST. WHILE NOT ENTIRELY CERTAIN...LATEST SREF AND OPERATIONAL RUNS OF THE NAM AND GFS ARE SIGNALING BETTER ODDS OF STAYING DRY MONDAY AND MOST OF TUESDAY. AFTER THAT...ALL BETS ARE OFF AS A FAIRLY ACTIVE BUT WEAK NORTHWEST FLOW PATTERN PERSISTS. AS A RESULT...WILL MAINTAIN SMALL RAIN CHANCES THROUGH THE COURSE OF THE MIDDLE TO END OF NEXT WEEK. AS FAR AS TEMPERATURES ARE CONCERNED...NIGHTTIME LOWS REFLECT A WARMER FWC/MET BLEND OVER THE NEXT TWO NIGHTS...WITH DAYTIME HIGHS AN AVERAGE OF AVAILABLE GUIDANCE. IN THE EXTENDED...WE GENERALLY FAVORED THE GUIDANCE BASED ON THE GFS ENSEMBLE MEAN. && .AVIATION... GENERALLY VFR SKY AND VSBY CONDITIONS EXPECTED THIS AFTERNOON AND EVENING. BRIEF MVFR CIGS AND VSBYS POSSIBLE...AND WILL LIMIT CONVECTION TO VICINITY AS THE BULK OF THE SHOWERS AND ISOLD STORMS PUSHES EAST OF THE TAF SITES. OVERNIGHT...INTO THE FIRST HALF OF SATURDAY EXPECT MAINLY DRY CONDITIONS. COULD BE SOME FOG OR SCT LOW CIG RESTRICTIONS AFTER MIDNIGHT AS FORECAST SOUNDINGS SATURATE WITH SHARP BLYR INVERSION DEVELOPING AFTER 06Z BELOW 1K FT. WILL HINT AT BOTH BUT REFRAIN FROM AOB IFR RESTRICTIONS UNTIL A CLEAR SIGNAL SHOWS UP IN TRENDS OVERNIGHT. WINDS WILL NOT BE OPERATIONALLY SIGNIFICANT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...RJP AVIATION...CTN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 903 PM CDT FRI JUN 20 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 903 PM CDT FRI JUN 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A SMALL CHANCE OF THUNDERSTORMS IS FORECAST TONIGHT IN AREAS EAST OF A LINE FROM SIKESTON MISSOURI TO PRINCETON INDIANA. THE PRIMARY THREAT IS LIGHTNING AND HEAVY RAIN. SEVERE STORMS ARE NOT EXPECTED. FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS IS FORECAST SATURDAY THROUGH SUNDAY EVENING...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE LIGHTNING AND HEAVY RAIN. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. FLOODING WILL CONTINUE ON AREA RIVERS. REFER TO THE LATEST WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 150 AM CDT SAT JUN 21 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ014-018-019-211300- ALEXANDER IL-DAVIESS KY-EDWARDS IL-FRANKLIN IL-GALLATIN IL-GIBSON IN- HAMILTON IL-HARDIN IL-HENDERSON KY-JACKSON IL-JEFFERSON IL- JOHNSON IL-MASSAC IL-PERRY IL-PIKE IN-POPE IL-POSEY IN-PULASKI IL- SALINE IL-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN-WABASH IL- WARRICK IN-WAYNE IL-WHITE IL-WILLIAMSON IL- 150 AM CDT SAT JUN 21 2008 ...PATCHY DENSE FOG HAS DEVELOPED OVER PART OF THE QUAD STATE... THE COMBINATION OF LOW LEVEL MOISTURE...CALM WINDS...AND CLEAR SKIES HAS CAUSED PATCHY DENSE FOG TO FORM ACROSS PORTIONS OF THE QUAD STATE REGION. IT APPEARS THAT THE GREATEST THREAT WILL BE ACROSS SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND FAR NORTHWEST KENTUCKY. PERSONS TRAVELING ACROSS THESE ARES SHOULD BE PREPARED FOR SUDDEN REDUCTIONS IN VISIBILITY...POSSIBLY LESS THAN ONE QUARTER MILE. REMEMBER TO MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES AND USE LOW BEAMS.
The national radar mosaic for the moment the first event began.
15 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112157, 112158, 112159, 112160, 112161, 112162, 112163, 112164, 112165, 112166, 112167, 112168, 112170, 112171, 112172.